Klonopin Addiction

What Are Some Signs of Addiction to Klonopin?

When a person is addicted to a medicine and he or she stops taking the medicine, the body is not able to function properly and withdrawal symptoms can occur. Some Klonopin withdrawal symptoms can include:
 
  • Hallucinations
  • Memory loss
  • Panic attacks
  • Seizures
  • Fever
  • Anxiety
  • Personality changes
  • Sensitivity to sound or light
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Tension
  • Depression
  • Insomnia
  • Restlessness or irritability
  • Confusion
  • Sweating
  • Dizziness.
     
When these problems occur, people often feel like they need to stay on their medication just to prevent these symptoms from occurring again.
 
If you are taking increasing doses of Klonopin or feel like you cannot stop the medicine, you need to talk to a healthcare provider. Addiction to Klonopin is a serious problem that requires treatment.
 

Suggestions for Dealing With Klonopin Addiction

Despite their many beneficial effects, benzodiazepines have the potential for abuse and should be used only as prescribed. Additionally, they should be prescribed only by a legitimate healthcare professional that has seen you in person (not someone who has evaluated you over the Internet).
 
During the first few days of taking a benzodiazepine like Klonopin, people usually feel sleepy and uncoordinated. However, as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If a person uses these drugs long-term, the body will develop a tolerance for the drugs, and larger doses will be needed to achieve the same initial effects. Continued use can lead to physical dependence and when use is reduced or stopped, a withdrawal can occur (see Klonopin Withdrawal).
 
Because Klonopin works by slowing the brain's activity, when an individual stops taking this medicine, the brain's activity can rebound and race out of control, potentially leading to seizures and other harmful consequences. Although withdrawal from Klonopin can be problematic, it is rarely life-threatening. Therefore, someone who is thinking about stopping Klonopin therapy or who is experiencing a withdrawal from Klonopin should speak with a physician or seek medical treatment.
4 Relationship Skills for People With ADHD

Klonopin Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.